Alert archive / Michigan / Tornado Warnings in 2025

Tornado Warning 1, NWS Gaylord, MI

July 6, 2025Gladwin County, Ogemaw County, Roscommon County, Michigan

NWS Gaylord, MI issued this tornado warning at Jul 6, 2025, 5:12 PM EDT for Gladwin County, Ogemaw County, Roscommon County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2025, 5:12 PM EDT (21:12 UTC)
Expired
Jul 6, 2025, 5:45 PM EDT
In force
33 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Gladwin County, MI, Ogemaw County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 88 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:20 PM EDTTSTM WND DMG3 N Hockaday, MIMultiple trees down on powerlines near intersection of Hockaday Rd and Armchester Dr. Report relayed by Gladwin county EM. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WFUS53 KAPX 062112
TORAPX
MIC051-129-143-062145-
/O.NEW.KAPX.TO.W.0001.250706T2112Z-250706T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Gaylord MI
512 PM EDT Sun Jul 6 2025

The National Weather Service in Gaylord has issued a

* Tornado Warning for...
  North central Gladwin County in northern Michigan...
  Southwestern Ogemaw County in northern Michigan...
  Southeastern Roscommon County in northern Michigan...

* Until 545 PM EDT.

* At 511 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Hockaday, or 9 miles north of Gladwin, moving east
  at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bowmanville around 515 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4408 8450 4413 8454 4428 8436 4413 8423
TIME...MOT...LOC 2111Z 250DEG 19KT 4412 8448 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Cornish
4 follow-up statements
782 
WWUS53 KAPX 062126
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
526 PM EDT Sun Jul 6 2025

MIC051-129-143-062145-
/O.CON.KAPX.TO.W.0001.000000T0000Z-250706T2145Z/
Gladwin MI-Ogemaw MI-Roscommon MI-
526 PM EDT Sun Jul 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR NORTH
CENTRAL GLADWIN...SOUTHWESTERN OGEMAW AND SOUTHEASTERN ROSCOMMON
COUNTIES...

At 526 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Hockaday, or 10 miles northeast of Gladwin, moving
east at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bowmanville around 530 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4410 8442 4417 8448 4428 8436 4413 8423
TIME...MOT...LOC 2126Z 260DEG 16KT 4412 8439 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Cornish
915 
WWUS53 KAPX 062130
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
530 PM EDT Sun Jul 6 2025

MIC051-129-143-062145-
/O.CON.KAPX.TO.W.0001.000000T0000Z-250706T2145Z/
Gladwin MI-Ogemaw MI-Roscommon MI-
530 PM EDT Sun Jul 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR NORTH
CENTRAL GLADWIN...SOUTHWESTERN OGEMAW AND SOUTHEASTERN ROSCOMMON
COUNTIES...

At 528 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hockaday, or 10 miles northeast of Gladwin, moving
east at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation. At 520 PM EDT, Ogemaw dispatch 
         reported visibile rotation within the storm.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bowmanville around 535 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4410 8442 4417 8448 4428 8436 4413 8423
TIME...MOT...LOC 2128Z 250DEG 19KT 4412 8439 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Cornish
056 
WWUS53 KAPX 062134
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
534 PM EDT Sun Jul 6 2025

MIC129-143-062143-
/O.CAN.KAPX.TO.W.0001.000000T0000Z-250706T2145Z/
Ogemaw MI-Roscommon MI-
534 PM EDT Sun Jul 6 2025

...THE TORNADO WARNING FOR SOUTHWESTERN OGEMAW AND SOUTHEASTERN
ROSCOMMON COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning is not 
threatening the area at the time. Therefore, the warning has been 
cancelled.

&&

LAT...LON 4410 8441 4416 8441 4416 8426 4413 8423
TIME...MOT...LOC 2133Z 261DEG 15KT 4413 8435 

$$

MIC051-062145-
/O.CON.KAPX.TO.W.0001.000000T0000Z-250706T2145Z/
Gladwin MI-
534 PM EDT Sun Jul 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR NORTH
CENTRAL GLADWIN COUNTY...

At 533 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Bowmanville, or 11 miles southwest of West Branch,
moving east at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation. At 520 PM EDT, Ogemaw dispatch 
         reported visibile rotation within the storm.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bowmanville around 540 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4410 8441 4416 8441 4416 8426 4413 8423
TIME...MOT...LOC 2133Z 261DEG 15KT 4413 8435 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Cornish
805 
WWUS53 KAPX 062143
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
543 PM EDT Sun Jul 6 2025

MIC051-062152-
/O.EXP.KAPX.TO.W.0001.000000T0000Z-250706T2145Z/
Gladwin MI-
543 PM EDT Sun Jul 6 2025

...THE TORNADO WARNING FOR NORTH CENTRAL GLADWIN COUNTY WILL EXPIRE
AT 545 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

&&

LAT...LON 4410 8441 4416 8441 4416 8426 4413 8423
TIME...MOT...LOC 2142Z 250DEG 19KT 4415 8429 

$$

Cornish

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this tornado warning went out at Jul 6, 4:31 PM EDT, 41 minutes earlier. Its key messages:

  • Showers and storms continue through this evening. Primary threat will be localized heavy rainfall. A few strong storms cannot be ruled out.
  • Rain-free to start the week with chances returning late Tuesday into Wednesday.
Area forecast discussion, Jul 6, 4:31 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
431 PM EDT Sun Jul 6 2025

.KEY MESSAGES...

- Showers and storms continue through this evening. Primary
  threat will be localized heavy rainfall. A few strong storms
  cannot be ruled out.

- Rain-free to start the week with chances returning late
  Tuesday into Wednesday.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 429 PM EDT Sun Jul 6 2025

Pattern Synopsis:

Shortwave troughing will slide east of the Great Lakes tonight,
flattening as it works over the St. Lawrence River on Monday. At the
surface, the cold front currently draped across the far SE corner of
the CWA will continue to work into the southern half of the state
overnight. Mainly zonal mid/upper-level flow will overspread the
region Monday as heights gradually rise behind the shortwave,
helping to build high pressure into the Northwoods to start the work
week.

Forecast Details:

Widespread showers will persist across northern lower Michigan this
afternoon and early evening. Thunderstorms are also expected mainly
southeast of a line from Cadillac to Alpena. A few storms capable of
strong wind gusts cannot be ruled out, as noted in SPC's mesoscale
discussion from earlier this afternoon, but current thoughts are
that severe wind gusts are unlikely with any activity tonight.
MLCAPE exceeding 1,000 J/kg per SPC mesoanalysis will support
thunderstorms over the next several hours, but relatively weak deep
layer shear around 30 kts or less will struggle to organize storms.
Primary threat with activity through this evening will be localized
heavy rainfall across our southeast counties with potential training
storms over the next several hours. Impressive PWAT values around 2"
will support very efficient rainfall, and localized totals of 1-2"
or more will be possible where heaviest rain falls. Otherwise, rain
chances diminish through tonight with rain-free weather and highs in
the mid to upper 70s expected for most on Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 429 PM EDT Sun Jul 6 2025

Pattern Synopsis/Forecast Details:

Shortwave troughing will slide across the Upper Midwest Monday night
into Tuesday, eventually working overhead later Tuesday. Progression
looks to slow through the middle of the week as troughing meanders
across the region, eventually departing east in the Thursday/Friday
timeframe. Rain-free weather is expected to continue through most of
Tuesday before our next chances return Tuesday night and Wednesday.
Another stretch of dry weather appears likely through the second
half of the week as troughing departs, returning again to start the
weekend. Temperatures are expected to be slightly warmer than
average through the period with highs in the 80s for most areas into
next weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 135 PM EDT Sun Jul 6 2025

Conditions will begin to improve this evening across the region
as the ongoing showers continue to move west. Current IFR and
LIFR ceilings will transition to MVFR breifly tonight followed
by cloud cover clearing and returning to +25,000 ft. KMBL can
expect some BR late overnight into the early morning hours of
Monday before returning to VFR conditions shortly after
sunrise.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

SHORT TERM...DJC
LONG TERM...DJC
AVIATION...SJC
Hazardous weather outlook, Jul 6, 4:45 PM EDT, 27 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
445 PM EDT Sun Jul 6 2025

MIZ016>018-020>036-041-042-086>088-095>099-072045-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
445 PM EDT Sun Jul 6 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

Scattered thunderstorms today could produce locally heavy rainfall
totals, especially across northeast Lower Michigan.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but reports of stronger
storms and/or rainfall totals are encouraged.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-072045-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
445 PM EDT Sun Jul 6 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

Scattered thunderstorms today, especially toward Lake Huron and
Saginaw Bay.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but reports of stronger
storms and/or rainfall totals are encouraged.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:57 PM EDTSevere Thunderstorm WarningAPXGladwin, Roscommon33 min

Nearby

Tornado Warnings in Michigan, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.